CaltechAUTHORS
  A Caltech Library Service

Vortex models of isotropic turbulence

Saffman, P. G. (1997) Vortex models of isotropic turbulence. Philosophical Transactions A: Mathematical, Physical and Engineering Sciences, 355 (1731). pp. 1949-1956. ISSN 1364-503X. https://resolver.caltech.edu/CaltechAUTHORS:20200929-143507199

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20200929-143507199

Abstract

The prospects of vortex models of the fine scales of isotropic turbulence are surveyed. These begin with the calculation by Synge & Lin in 1943 of longitudinal velocity correlations, using an ensemble of Hill spherical vortices, and are followed by the work of Townsend in 1951, employing Burgers vortices to study dissipation range scales. Recent developments by the author and Professor D. I. Pullin based on Lundgren's 1982 work on randomly orientated stretched spiral vortex solutions of the Navier—Stokes equations, for the calculation of higher order moments of one–point velocity gradient statistics and longitudinal velocity correlation functions, will be considered.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1098/rsta.1997.0097DOIArticle
Additional Information:© 1997 The Royal Society. Preface to Vortices, dislocations, and line singularities in partial differential equations, the proceedings of a Discussion held at The Royal Society on 8 and 9 October 1996. Organized and edited by S. J. Chapman, C. M. Elliott, A. K. Head, S. D. Howison, F. M. Leslie and J. R. Ockendon. I thank Professor D. I. Pullin for the benefit of an extensive collaboration on the present work. Partial support by the Department of Energy under Grant no. DE-FG03-89ER25073 is also appreciated.
Funders:
Funding AgencyGrant Number
Department of Energy (DOE)DE-FG03-89ER25073
Issue or Number:1731
Record Number:CaltechAUTHORS:20200929-143507199
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20200929-143507199
Official Citation:Saffman P. G. 1997 Vortex models of isotropic turbulence Phil. Trans. R. Soc. A. 355:1949–1956 http://doi.org/10.1098/rsta.1997.0097
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:105649
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:30 Sep 2020 14:55
Last Modified:30 Sep 2020 14:55

Repository Staff Only: item control page